Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 2020Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 4:08 PM EDT for Muscogee County, Georgia. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2020, 4:08 PM EDT (20:08 UTC)
Expired
Aug 3, 2020, 4:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
40

County Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 82 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:15 PM EDTTSTM WND DMG1 E Edgewood, GALARGE TREE DOWN ON HOUSE ALONG YATES DRIVE.
Aug 3, 4:15 PM EDTTSTM WND DMG1 Sw Kenwood, GALARGE TREE DOWN ALONG GRANT ROAD.
Aug 3, 4:15 PM EDTTSTM WND DMG2 Nnw Kenwood, GATREE DOWN ON POWERLINE ALONG YANCY STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS82 KFFC 032008
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Mon Aug 3 2020
 
GAZ089-090-032045-
Chattahoochee GA-Muscogee GA-
408 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 445 PM EDT...

At 407 PM EDT...a strong thunderstorm was over Kenwood, or near
Columbus...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Upatoi, Saint Marys Hills,
Edgewood, Flat Rock, Highland Park, Laurel Hills, Sand Hill, Vista
Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood, Midland,
Benning Hills, Avondale, Benning Park and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3260 8499 3259 8491 3258 8491 3258 8469
      3256 8469 3239 8480 3241 8498 3243 8496
      3244 8497 3245 8499 3246 8500 3251 8500
TIME...MOT...LOC 2007Z 278DEG 8KT 3249 8489 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:44 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 3, 2:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT Mon Aug 3 2020

.SHORT TERM /Today through Wednesday/...

Showers and thunderstorms, some strong to severe and associated with
a stationary front, instability axis and SW upper level flow ahead
of an upper level trough, are expected to diminish this evening.

The stationary front is expected to dissipate tonight as another
weak cold front approaches and moves into the area Tuesday.
The upper level trough looks to be less dynamic on Tuesday so the
highly diurnal convection should be less strong than today with less
overall coverage and is expected to dissipate Tuesday evening.

Forecast temperatures are expected to be within a few degrees of
normal through Tuesday Night.

BDL

.LONG TERM /Wednesday Night through Sunday/...

As Isaias works its way up the coast the synoptic scale holds a deep
trough through the southeast with an upper level low across the
northern great lakes. We start the long term forecast in the exit
zone of the trough which will reinforce diurnal convective pattern
on Wednesday and Thursday. As the low is lifted north the trough
begins to flatten out and we slowly work our way back toward a near
zonal pattern by the weekend. Afternoon thunderstorms are likely
every day this week as the pattern keeps sufficient moisture all the
way up through the mid layers.

We remain around seasonal in terms of temperatures. With upper 80s
and lower 90s across most of the area. Temperatures begin to edge up
again going into the weekend with widespread low to mid 90s as the
flow breaks down and ridging returns. Heat indices will begin to
climb as well with widespread low 100s across the CWA, although
cooler conditions are expected at higher elevations.

Vaughn

&&

.AVIATION... 18Z Update... Scattered to numerous showers and
thunderstorms this afternoon, diminishing this evening. Mainly VFR
ceilings/conditions outside of thunderstorms. Potential for MVFR
fog developing tonight with Sct IFR/MVFR clouds. Surface winds
mainly light and variable outside of storms.

//ATL Confidence...18Z Update...
Low confidence for wind direction.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  67  90  69 /  60  40  10  10
Atlanta         87  68  90  70 /  70  40  20  20
Blairsville     81  62  82  62 / 100  50  30  20
Cartersville    87  66  90  67 /  60  40  20  20
Columbus        95  71  94  71 /  50  30  10   5
Gainesville     81  67  87  68 /  70  50  20  20
Macon           98  71  93  71 /  70  40  20  20
Rome            86  67  90  67 /  50  30  20  20
Peachtree City  87  68  90  69 /  70  40  20  20
Vidalia         96  72  95  74 /  60  20  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Aug 3, 3:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 NE OSCARVILLE         34.26N  83.96W
08/03/2020  E1.00 INCH       FORSYTH            GA   PUBLIC

            QUARTER-SIZED HAIL REPORTED IN OSCARVILLE ON HWY 369,
            1.25 MILES FROM THE LAKE LANIER BRIDGE.

&&

EVENT NUMBER FFC2001013

KMM
Special weather statement, Aug 3, 3:35 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Mon Aug 3 2020

GAZ037-047-049-032000-
Morgan GA-Walton GA-Oconee GA-
335 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...WALTON AND
NORTHWESTERN OCONEE COUNTIES UNTIL 400 PM EDT...

At 335 PM EDT...a strong thunderstorm was over Monroe...moving east
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monroe, Social Circle, Walnut Grove, Bogart, North High Shoals,
Bostwick, Between, Good Hope, Jersey, Ebenezer, Eastville,
Nicholasville, Hard Labor Creek State Park, Pannell, Campton,
Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3393 8351 3361 8345 3369 8383 3370 8384
      3387 8386 3391 8366 3391 8365 3392 8363
      3394 8352
TIME...MOT...LOC 1935Z 271DEG 19KT 3376 8373

WIND...40MPH
Special weather statement, Aug 3, 3:39 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Mon Aug 3 2020

GAZ056>058-070-071-032015-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Henry GA-
339 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHERN
LAMAR...NORTHWESTERN MONROE...EASTERN SPALDING AND SOUTHEASTERN HENRY
COUNTIES UNTIL 415 PM EDT...

At 339 PM EDT...a line of strong thunderstorms was along a line
extending from Walker Mill to Liberty Hill to near Meansville...and
moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McDonough, Barnesville, Jackson, Locust Grove, Milner, Jenkinsburg,
Orchard Hill, Aldora, East Griffin, Towalaga, Ola, Goggins, Walker
Mill, McKibben, Chappel Mill, High Falls State Park, Luella, Liberty
Hill and Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8423 3335 8423 3351 8404 3350 8404
      3349 8402 3320 8396 3305 8408 3304 8425
      3310 8425
TIME...MOT...LOC 1939Z 255DEG 14KT 3330 8416 3315 8416 3307 8425

HAIL...0.75IN
WIND...50MPH
Local storm report, Aug 3, 3:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     1 N CONYERS             33.68N  84.02W
08/03/2020                   ROCKDALE           GA   EMERGENCY MNGR

            TREES DOWNED ON S HICKS CIRCLE IN CONYERS AND ALONG
            HONEY CREEK ROAD.

&&

EVENT NUMBER FFC2001014

KS
Local storm report, Aug 3, 3:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 SSW OSCARVILLE        34.24N  83.98W
08/03/2020                   FORSYTH            GA   PUBLIC

            BOAT DOCK TURNED LOOSE, BOAT DOCK FORCED ON TOP OF
            ANOTHER BOAT DOCK, NUMEROUS TREES DOWN, AND
            QUARTER-SIZED HAIL REPORTED ON/NEAR THE 9000 BLOCK OF
            PONDEROSA TRAIL.

&&

EVENT NUMBER FFC2001015

KMM
Special weather statement, Aug 3, 4:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Mon Aug 3 2020

GAZ089-090-032045-
Chattahoochee GA-Muscogee GA-
408 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 445 PM EDT...

At 407 PM EDT...a strong thunderstorm was over Kenwood, or near
Columbus...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Upatoi, Saint Marys Hills,
Edgewood, Flat Rock, Highland Park, Laurel Hills, Sand Hill, Vista
Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood, Midland,
Benning Hills, Avondale, Benning Park and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3260 8499 3259 8491 3258 8491 3258 8469
      3256 8469 3239 8480 3241 8498 3243 8496
      3244 8497 3245 8499 3246 8500 3251 8500
TIME...MOT...LOC 2007Z 278DEG 8KT 3249 8489

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.